TR Doktor

Simultaneously occurred pleural and pericardial effusion related to dasatinib treatment: a case report

Sesli Oku

Dasatinib is a proven potent tyrosine kinase inhibitor which is used in the newly diagnosed Philadelphia Chromosome (Ph1) positive chronic myeloid leukemia (CML) treatment when there is no hematological and/or cytogenetic response to imatinib treatment. Pleural and pericardial effusions due to dasatinib therapy may be seen 5 to 30 weeks after the onset of the treatment, but may also develop at any time interval. Pleural effusions are frequently bilateral and exudative, and lymphocyte cell dominance is often observed. It has been observed that when dasatinib treatment is stopped, the side effects which occurred with the treatment are greatly regressed. In this article, we present a case with New York Heart Association (NYHA) functional class III dyspnea under the treatment of dasatinib and developed simultaneous pleural and pericardial effusion, which is rare in the literature. Our aim of presenting this case is to emphasize once again the rarity of simultaneous pleural and pericardial effusion development in dasatinib therapy, and the importance of intermittent cardiopulmonary evaluation before and during the treatment of CML patients

Diğer İlgili Makaleler